Home > Health Library > Medicines That May Cause Swelling
Swelling can be a sign that you are having an allergic reaction to a medicine. This can happen with almost any medicine.
Many prescription and nonprescription medicines also may cause swelling as a side effect. A few examples are:
Call the doctor who prescribed the medicine to
determine whether you should stop taking it or take a different one. An
appointment may not be necessary. If you are taking a nonprescription medicine,
stop taking it. Call your doctor if you feel you need to continue
ByHealthwise StaffPrimary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency MedicineAdam Husney, MD - Family MedicineSpecialist Medical ReviewerDavid Messenger, MD
Current as ofFebruary 12, 2016
Current as of:
February 12, 2016
William H. Blahd, Jr., MD, FACEP - Emergency Medicine & Adam Husney, MD - Family Medicine & David Messenger, MD
To learn more about Healthwise, visit Healthwise.org.
© 1995-2016 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
Feeling under the weather?
Use our interactive symptom checker to evaluate your symptoms and determine appropriate action or treatment.
I Want To...
Join Our Social Network